Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

What does my blood test report indicate?

User rating for this question
Very Good
Answered by
Practicing since : 2005
Answered : 1250 Questions
Question
Hi, I have various underlying health conditions: fibromatosis of the left clavicle treated with caleyx chemotherapy for 6month in 2008, followed by 28 fractions of radio in 2009, radio left me with radiation pneumonitis and was then referred on to a leading chest hospital . In 2011/12 I had a year of further chemo (methotrexate and vinblastine) radiotherapy exacerbated asthma problem and has left me with recurring breathing problems.
Recent blood test at chest hospital showed "mild microcytosis MCV 101- this is rising" consultant asked my gp to check b12 and TSH levels.
Had bloods done and they have come back with a raised MCV 109 . B12 apparently ok. Doctor has suggested that this is caused by alcohol. I do drink wine in the evening with a meal, but now I feel like I am alchoholic as everything ihave now read on line points to this. I feel absolutely distraught, I am just about to retire,something I have been looking forward to and now I think what's the point in anything. I've not been offered any answers apart from stop drinking for one month and see what happens . I've had so many blood tests and liver function tests in the past and nothing like this has happened before . To be honest I feel like just giving up completely.
Part of my on line research has found that people who've had chemo in the past have had raised MCV levels, could chemo do this?
Wed, 25 Apr 2018 in Medicines and Side Effects
 
 
Answered by Dr. Deepak Sundriyal 1 hour later
Brief Answer:
Hello dear. There is nothing to worry

Detailed Answer:
Hello dear. I have gone through your details. First of all i must say you are a brave person as you have passed through all chemo and radiation and you are an inspiration for others.
There is no question of giving up as i dont see anything serious with your problems. High mcv may be seen with deficiency of folate or b12 or in chronic alcoholics, but that ahould not be a cause of concern unless accompanied by anemia.
You can join a deaddiction program to quit alcohol or to keep it moderate.
Methotrexate can sometime cause raised mcv due to folate deficiency but all these are treatable and you must not be worried.
Thanks and regards
Above answer was peer-reviewed by
 
Follow-up: What does my blood test report indicate? 39 minutes later
Hi there,
Thank you so much! Even though I had the methotrexate back in 2012, could it still have and effect on my mcv levels. Should I ask my go to consider this?
I should also have said that I am taking amitryptline 10mg for pain caused my lymphodema in my left arm caused by the way the fibromatosis has wrapped itself around the left clavicle and in doing so, has compromised the veins and main artery in that arm. I have been taking this since 2008.
I also take salbutamol and seretide for my asthma and when diagnosed with the radiation pneumonia is , I was put on a very high dose of steroids (prednisone) 60mg for several months. Over subsequent years I have also been prescribed prednisone when I have had chest infections.
Many thanks
 
 
Answered by Dr. Deepak Sundriyal 9 minutes later
Brief Answer:
Hello. Yes, it may have effect

Detailed Answer:
Hello dear. Yes, methotrexate may have long term effects. Lymphedema will be resolved only by physiotherapy.
Thanks and regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Treatment/Therapy
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor